Alert archive / Kansas / Red Flag Warnings in 2008
Red Flag Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Apr 6, 2008, 10:48 AM CDT for 4 counties in Kansas. It took effect at Apr 6, 2008, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2008, 10:48 AM CDT (15:48 UTC)
- In effect from
- Apr 6, 2008, 1:00 PM CDT
- Expired
- Apr 6, 2008, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS
The radar
The Grand Island radar (KUEX), 103 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2295 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGID 061548 RFWGID RED FLAG WARNING NATIONAL WEATHER SERVICE HASTINGS NE 1048 AM CDT SUN APR 6 2008 KSZ005-017>019-070000- /O.NEW.KGID.FW.W.0002.080406T1800Z-080407T0000Z/ PHILLIPS-ROOKS-OSBORNE-MITCHELL- 1048 AM CDT SUN APR 6 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. VERY DRY AIR WILL SURGE INTO NORTH CENTRAL KANSAS AND DROP RELATIVE HUMIDITIES TO AROUND 20 PERCENT THIS AFTERNOON. THIS DRY AIR...IN COMBINATION WITH NORTHWEST WINDS GUSTING OVER 25 MPH AT TIMES...WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. THE WINDS WILL DIMINISH AND HUMIDITIES BEGIN TO RECOVER BY 7 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS83 KGID 062345 AAA RFWGID RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 645 PM CDT SUN APR 6 2008 KSZ005-017>019-070045- /O.EXP.KGID.FW.W.0002.000000T0000Z-080407T0000Z/ PHILLIPS-ROOKS-OSBORNE-MITCHELL- 645 PM CDT SUN APR 6 2008 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. WINDS WILL CONTINUE TO DIE DOWN THIS EVENING AND RELATIVE HUMIDITY VALUES WILL INCREASE...HELPING TO LESSEN THE FIRE DANGER WITH TIME THROUGH THE OVERNIGHT HOURS. $$ WESELY/PFANNKUCH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Apr 6, 6:38 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Apr 6, 6:38 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 638 AM CDT SUN APR 6 2008 .AVIATION...12Z TAF. A COLD FRONT WILL PUSH THROUGH THE TERMINAL AREA EARLY THIS MORNING...WITH NORTHWEST WINDS INCREASING BEHIND THE FRONT. THIS WILL ALSO HELP TO SCOUR OUT THE LIGHT FOG THAT HAS DEVELOPED IN AREA OF CALM WINDS ALONG THE TROUGH AXIS. NORTHWEST WINDS WILL REMAIN STOUT UNTIL AROUND SUNSET WITH SUSTAINED SPEEDS AROUND 20 KTS AND GUSTS OVER 25 KTS. BKN CIGS AROUND 6 KFT EARLY THIS MORNING WILL LIFT/SCATTER OUT BY MID MORNING. && .PREV DISCUSSION... /ISSUED 558 AM CDT SUN APR 6 2008/ DISCUSSION...CHALLENGES ARE NUMEROUS. FIRST WILL BE SKY COVER TODAY AFTER THE FRONT MOVES THROUGH THIS MORNING. CURRENT SATELLITE INDICATES THERE SHOULD BE PRETTY GOOD CLEARING LATER TODAY AND INTO THIS EVENING AND PROGGED SOUNDINGS SUPPORT THIS. THIS CLEARING WILL BE SHORT-LIVED WITH ISENTROPIC LIFT BEGINNING TONIGHT AND PROGRESSING FROM THE SOUTHWEST. THE ONSET OF PRECIPITATION IN THE FAR WEST COULD START OUT AS A LITTLE BRIEF FREEZING RAIN...JUDGING BY THE WARM LAYER. BUT TEMPERATURES SHOULD ONLY BE A DEGREE OR TWO BELOW FREEZING FOR A SHORT PERIOD OF TIME...SO DO NOT THINK IT WILL TURN OUT TO BE A BIG DEAL. ALSO...CHANCES OF PRECIPITATION AT THIS TIME WILL BE LOW WITH SUCH A DRY LOWER LAYER EXPECTED...DESPITE THE FACT OF VERY GOOD ISENTROPIC LIFT. CHANCES OF PRECIPITATION SHOULD STIFFLY INCREASE BY AFTERNOON FOR MOST AREAS AS THE LOWER LEVEL PROBABLY SATURATES. BEST LIFT RIGHT NOW LOOKS LIKE IT WILL BE FOCUSED ON THE CENTRAL CWA. LATER ON MONDAY NIGHT A SHORTWAVE TROUGH WILL APPROACH AND WILL GIVE A MUCH BETTER CHANCE OF PRECIPITATION FOR THE ENTIRE CWA. I HAVE INCREASED CHANCES OF PRECIPITATION DRAMATICALLY FOR MONDAY AFTERNOON AND MONDAY NIGHT. ALSO BROUGHT THE CHANCE OF THUNDER A BIT FARTHER NORTH AS GFS MUCAPE INDICATES AT LEAST SOME ELEVATED INSTABILITY AS FAR NORTH AS PARTS OF THE EAST CENTRAL CWA. SOME SNOW WILL MIX IN LATE MONDAY NIGHT INTO TUESDAY MORNING IN THE FAR WEST AND NORTHWEST CWA...BUT IT DOES NOT LOOK LIKE THIS WILL BE A BIG SNOW ACCUMULATOR. PROBABLY WILL NOT BE COLD ENOUGH TO CHANGE COMPLETELY TO SNOW FOR VERY LONG...AND THE GROUND SHOULD BE WET AND WARM. I HAVE DECREASED HIGH TEMPERATURES DRAMATICALLY FOR MONDAY AND TUESDAY AS I THINK CLOUDS AND PRECIPITATION WILL HELP KEEP THESE TEMPERATURES DOWN AND HAVE WENT SIGNIFICANTLY UNDER MODEL GUIDANCES. ALSO INCREASE WIND SPEEDS FROM THE NORTH ON MONDAY NIGHT SIGNIFICANTLY. SEVERAL MODELS INDICATE FAIRLY TIGHTLY PACKED ISOBARS IN THE CWA...ESPECIALLY SOUTH...AS THE SURFACE LOWS EASTWARD TRACK LANDS JUST SOUTH OF THE CWA. IF MODELS CONTINUE THEIR TREND IN THE PRECIPITATION DEPARTMENT...WE COULD SAFELY GO CATEGORICAL I BELIEVE IN THE NEXT FORECAST PACKAGE FOR MONDAY NIGHT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 6, 5:15 AM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 515 AM CDT SUN APR 6 2008 NEZ039>041-046>049-060>062-072>074-082-083-071015- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN- 515 AM CDT SUN APR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS IN SOUTH CENTRAL NEBRASKA NORTHWEST OF A LINE FROM FRANKLIN TO HASTINGS TO YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005>007-017>019-NEZ063-064-075>077-084>087-071015- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-HAMILTON-YORK-ADAMS- CLAY-FILLMORE-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 515 AM CDT SUN APR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS IN SOUTH CENTRAL NEBRASKA ALONG AND SOUTHEAST OF A LINE FROM FRANKLIN TO HASTINGS TO YORK AND FOR PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
Nearby
Red Flag Warnings in Kansas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.